# SDR RU3A0420

- Difficulty date: December 3, 2004
- Submitted: December 17, 2004
- Operation: Air carrier
- Aircraft: N55
- Make and model: Lear 60LEAR
- Aircraft serial: 013
- Engine: Pwa PW305A
- System (JASC): 5714 · Wing, Center Box
- Part: Splice Plate
- Part number: 602240111
- Condition: Leaking
- Location: Center Wing
- Part time: 4,619 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW REPORTED SMELL OF FUEL IN AFT CABIN AT ALTITUDES OF 2500 FT AND BELOW IN LEVEL FLIGHT.  IT WAS ALSO NOTICEABLE ON GROUND.  IT WAS LESS NOTICEABLE AT HIGHER ALTITUDES AND UNDER PRESSURIZATION.  MAINT LOCATED SOURCE OF SMELL.  FWD WING CENTERLINE SPLICE PLATE (PN 602240111) WAS SEEPING FUEL PAST RIVETS.  SPLICE IS LOCATED JUST AFT OF CABIN PRESS POPPET VALVES, WHICH ARE FOUND AT END OF CABIN AISLE WALKWAY.  WHEN AC WAS AT ALTITUDE, POPPET VALVES WERE HELD CLOSED BY CABIN PRESSURE, BUT AS AC DESCENDED (2500 FT AND BELOW) CABIN PRESSURE DECREASED ALLOWING POPPET VALVES TO OPEN AND PERMIT JET FUEL FUMES TO ENTER CABIN.  TECH  RECOMMENDS TO DEMATE WING FROM FUSELAGE, REPAIR LEAKS AND REMATE WING.  AC IN REPAIR.
